Problem with T3

I have been taking T3 for sometime now after going to Endo in November he told me to take less T3 due to the fact that I'm a little out of range, so I now take 40mcg T3 which is down from 50mcg.

I do not feel so well dry mouth, sore throat as from 4 pm ish, metal taste in my mouth and the weight has started to go up again!! The Endo said that he would monitor me so go back again in January, the appointments have been cancelled one after another so now I'm due to go In July I don't think I want to feel like this until then.

B/pressure is OK pulse lowish, temp is lowish but has been for years. Any suggestions?

10 Replies

  • Hi Wakeham, I've read your previous posts and see you have had a rough time. Hormones are so complicated and I have also gone to straight t3.

    Pettals posted a wonderful video you should take time to watch since he brings up other issues including progesterone and perhaps you will be able to see where your problem may lie.

  • Thank you for the help Heloise I have watched the video very helpful but I hope that I do lead a healthy life but I will try harder especially with the water!

    Regards wakeham.

  • Can you get good water without fluoride and chlorine, wakeham. So many little poisons out there to try to avoid. I think each individual has their own healthy lifestyle.....metabolically paying attention to what helps YOU is important. Of course, it is more difficult than just going to a doctor and taking pills. As you can see, that doesn't always work.

  • Yes - go back up to 50mcg of T3. A little out of range - *what* exactly was out of range? If your FT3 was slightly over the top of the range, as long as you were feeling well, it wouldn't be a problem so long as you monitored your pulse, temperature and BP. If on the other hand it was simply that your TSH was suppressed, then it usually is on T3, therefore, not a reason to reduce your dose.

    Sorry you're feeling rough x

  • Thank you Jazzw for your help I'm going to go back up and keep a check.

    Regards wakeham.

  • "Doctors they know nowt.." (Tennyson) Go back to your previous dose and keep an eye on things. You know how you feel.

    I take T3 and the GPs insisted on doing T4 and tsh tests, which then freaked them. My tsh was < 0.01 and my T4 non-existent. Well, it would be, wouldn't it. One even suggested that I take some T4 as they weren't happy that my T4 was so low. GPs usually panic when one takes T3 as they believe that we will all die of heart attacks just after our bones have crumbled!

  • Thanks Penny As you say it's better to feel well! I will do my B/pressure etc

    and go back to normal! I don't know why they have to change things.

    Regards wakeham.

  • You do not have a problem with t3,. your doctor does. He is using labs to dose your meds and thus, will leave you ill. Find another source of t3 and self treat or find another doctor, who will let you dose until you feel well. Apparently this one isn't listening to your symptoms..happened to me many times.

  • Thank you faith63 yes I'm going to increase my dose, thank you for your


    Regards wakeham.

  • Wakeham, you could try a 5mcg increase initially. If FT3 was only slightly out of range this might be enough to relieve symptoms and keep within range.

You may also like...